Vanishing cohomology and Betti bounds for complex projective hypersurfaces
Annales de l'Institut Fourier, Online first, 27 p.

We employ the formalism of vanishing cycles and perverse sheaves to introduce and study the vanishing cohomology of complex projective hypersurfaces. As a consequence, we give upper bounds for the Betti numbers of projective hypersurfaces, generalizing those obtained by different methods by Dimca in the isolated singularities case, and by Siersma–Tibăr in the case of hypersurfaces with a 1-dimensional singular locus. We also prove a supplement to the Lefschetz hyperplane theorem for hypersurfaces, which takes the dimension of the singular locus into account, and we use it to give a new proof of a result of Kato.

Nous utilisons le formalisme des cycles évanescents et des faisceaux pervers pour introduire et étudier la cohomologie évanescente des hypersurfaces projectives. Nous déduisons des majorants pour les nombres de Betti des hypersurfaces projectives, en généralisant ceux obtenus avec des méthodes différentes par Dimca dans le cas des singularités isolées, et par Siersma–Tibăr dans le cas des hypersurfaces avec lieu singulier de dimension 1. Nous prouvons aussi un complément au théorème de la section hyperplane de Lefschetz pour les hypersurfaces qui tient compte de la dimension du lieu singulier, et nous l’utilisons pour donner une nouvelle preuve du résultat de Kato.

Received:
Revised:
Accepted:
Online First:
DOI: 10.5802/aif.3486
Classification: 32S30,  32S50,  55R55,  58K60
Keywords: singular projective hypersurface, vanishing cycles, vanishing cohomology, Betti numbers, Milnor fiber, Lefschetz hyperplane theorem
Maxim, Laurenţiu G. 1; Păunescu, Laurenţiu 2; Tibăr, Mihai 3

1 Department of Mathematics, University of Wisconsin-Madison 480 Lincoln Drive, Madison WI 53706-1388 (USA)
2 Department of Mathematics, University of Sydney, Sydney, NSW, 2006, (Australia)
3 Université de Lille, CNRS, UMR 8524 – Laboratoire Paul Painlevé, F-59000 Lille (France)
@unpublished{AIF_0__0_0_A73_0,
     author = {Maxim, Lauren\c{t}iu G. and P\u{a}unescu, Lauren\c{t}iu and Tib\u{a}r, Mihai},
     title = {Vanishing cohomology and {Betti} bounds for complex projective hypersurfaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2022},
     doi = {10.5802/aif.3486},
     language = {en},
     note = {Online first},
}
TY  - UNPB
TI  - Vanishing cohomology and Betti bounds for complex projective hypersurfaces
JO  - Annales de l'Institut Fourier
PY  - 2022
DA  - 2022///
PB  - Association des Annales de l’institut Fourier
N1  - Online first
UR  - https://doi.org/10.5802/aif.3486
DO  - 10.5802/aif.3486
LA  - en
ID  - AIF_0__0_0_A73_0
ER  - 
%0 Unpublished Work
%T Vanishing cohomology and Betti bounds for complex projective hypersurfaces
%J Annales de l'Institut Fourier
%D 2022
%I Association des Annales de l’institut Fourier
%Z Online first
%U https://doi.org/10.5802/aif.3486
%R 10.5802/aif.3486
%G en
%F AIF_0__0_0_A73_0
Maxim, Laurenţiu G.; Păunescu, Laurenţiu; Tibăr, Mihai. Vanishing cohomology and Betti bounds for complex projective hypersurfaces. Annales de l'Institut Fourier, Online first, 27 p.

[1] Dimca, Alexandru On the homology and cohomology of complete intersections with isolated singularities, Compos. Math., Volume 58 (1986) no. 3, pp. 321-339 | Zbl

[2] Dimca, Alexandru Singularities and topology of hypersurfaces, Universitext, Springer, 1992 | Zbl

[3] Dimca, Alexandru Sheaves in topology, Universitext, Springer, 2004 | Zbl

[4] Kato, Mitsuyoshi Topology of k-regular spaces and algebraic sets, Manifolds—Tokyo 1973 (Proc. Internat. Conf. on Manifolds and Related Topics in Topology) (1975), pp. 153-159 | Zbl

[5] Kato, Mitsuyoshi; Matsumoto, Yukio On the connectivity of the Milnor fiber of a holomorphic function at a critical point, Manifolds—Tokyo 1973 (Proc. Internat. Conf., Tokyo, 1973) (1975), pp. 131-136 | Zbl

[6] Lê, Dung Tráng Sur les cycles évanouissants des espaces analytiques, C. R. Math. Acad. Sci. Paris, Volume 288 (1979) no. 4, p. A283-A285 | Zbl

[7] Libgober, Anatoly S. Homotopy groups of the complements to singular hypersurfaces. II, Ann. Math., Volume 139 (1994) no. 1, pp. 117-144 | Zbl

[8] Massey, David Natural commuting of vanishing cycles and the Verdier dual, Pac. J. Math., Volume 284 (2016) no. 2, pp. 431-437 | Zbl

[9] Maxim, Laurenţiu Intersection homology and Alexander modules of hypersurface complements, Comment. Math. Helv., Volume 81 (2006) no. 1, pp. 123-155 | Zbl

[10] Maxim, Laurenţiu Intersection homology & perverse sheaves. With applications to singularities, Graduate Texts in Mathematics, 281, Springer, 2019 | Zbl

[11] Maxim, Laurenţiu; Păunescu, Laurenţiu; Tibăr, Mihai The vanishing cohomology of non-isolated hypersurface singularities, J. Lond. Math. Soc. (2022) | DOI

[12] Maxim, Laurenţiu; Saito, Morihiko; Schürmann, Jörg Hirzebruch–Milnor classes of complete intersections, Adv. Math., Volume 241 (2013), pp. 220-245 | Zbl

[13] Miller, John L. Homology of complex projective hypersurfaces with isolated singularities, Proc. Am. Math. Soc., Volume 56 (1976), pp. 310-312 | Zbl

[14] Parusiński, Adam; Pragacz, Piotr Characteristic classes of hypersurfaces and characteristic cycles, J. Algebr. Geom., Volume 10 (2001) no. 1, pp. 63-79 | Zbl

[15] Schürmann, Jörg Topology of singular spaces and constructible sheaves, Monografie Matematyczne. Instytut Matematyczny PAN. New Series, 63, Birkhäuser, 2003 | Zbl

[16] Siersma, Dirk; Tibăr, Mihai Milnor fibre homology via deformation, Singularities and computer algebra, Springer, 2017, pp. 305-322 | Zbl

[17] Siersma, Dirk; Tibăr, Mihai Vanishing homology of projective hypersurfaces with 1-dimensional singularities, Eur. J. Math., Volume 3 (2017) no. 3, pp. 565-586 | Zbl

Cited by Sources: